Tennessee, 2005Damaging Winds in Tennessee, April 1, 2005
April 1, 2005 · NWS HUN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 1, 2:33 PM CST, 44 minutes earlier.
Area forecast discussion, Apr 1, 2:33 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CST FRI APR 1 2005
.DISCUSSION...
EARLY AFTERNOON SFC ANALYSIS SHOWING SFC LOW NOW MOVING INTO
EASTERN LAUDERDALE COUNTY WITH COLD FRONT TRAILING SSWD ALONG THE
AL/MS STATE LINE. BROKEN LINE OF TSRAS HAS BEEN DEVELOPING ALONG
THE FRONT BUT SO FAR HAVE ONLY HAD ONE OR TWO MARGINAL STORMS.
MAINLY INSTABILITY AXIS STILL OUT AHEAD OF THE COLD FRONT ACROSS
NORTH CENTRAL AL SO STILL TIME FOR THE LINE TO UNDERGO SOME
INTENSIFICATION. MAIN THREAT STILL APPEARS TO BE MARGINALLY SEVERE
HAIL AND GUSTY WINDS. COLD FRONT WILL CONTINUE TO SURGE EASTWARD
DURING THE REMAINDER OF THE AFTERNOON. AS GRADIENT INCREASE MAY
SEE SOME GUSTY WINDS ACCOMPANY THE FRONT SIMILAR TO THE FROPA FROM
SUNDAY. ALL SIGNIFICANT SHRA/TSRA ACTIVITY SHOULD BE MOVING INTO
GA BY 6 PM.
UPPER TROF WILL CONTINUE TO CLOSE OFF OVER THE LOWER OH VALLEY
OVERNIGHT TONIGHT AND WILL KEEP THE CHANCE OF MAINLY LIGHT SHRAS
IN THE FCST. DECENT COLD ADVECTION AND TIGHTENING PRESSURE
GRADIENT AS LOW DEEPENS OFF TO THE NORTHEAST WILL KEEP GUSTY NW
WINDS OVER THE AREA OVERNIGHT.
ON SATURDAY...UPPER LOW WILL CONTINUE TO PUSH SLOWLY EASTWARD BUT
HUN FA WILL STILL BE UNDER ITS INFLUENCE. WHILE IT WILL BE MOSTLY
CLOUDY...AND PEAKS OF SUN WILL RESULT IN NEW CU DEVELOPMENT. LOW
LEVEL LAPSE RATE MAY EVEN BE SUFFICIENT ENOUGH FOR A FEW SHRAS AND
WILL KEEP LOW POPS IN THE FCST. NOT ENTIRELY OUT OF THE QUESTION
TO SEE A SNOW FLAKE AT THE HIGHEST ELEVATIONS OVER FRANKLIN COUNTY
TN DURING THE MORNING HOURS ON SATURDAY. PRESSURE GRADIENT WILL
REMAIN VERY TIGHT THROUGH THE DAY ON SATURDAY AND MIDSHIFT TONIGHT
WILL HAVE TO ISSUE A WIND ADVISORY FOR THE DAY ON SATURDAY WITH
SUSTAINED WINDS OF 25 TO 30 AND SOME GUSTS OF 35 TO 40 EXPECTED.
THUS WITH TEMPS STRUGGLING TO 50 DEGREES WINDS WILL MAKE IT FEEL
EVEN CHILLIER...AT LEAST BY EARLY APRIL STANDARDS.
TROF AXIS WILL BE WELL EAST OF THE AREA SATURDAY NIGHT AND
INSTABILITY CU WILL DISSIPATE WITH MAINLY CLEAR SKIES EXPECTED
OVERNIGHT. GRADIENT WILL ALSO BEGIN TO RELAX WITH WINDS BEGINNING
TO LIGHTEN.
SUNDAY WILL BE THE NICER DAY...AT LEAST FOR REAL SPRING WEATHER
LIKERS. ABUNDANT SUNSHINE AND TEMPS REBOUNDING BACK TO NEAR
NORMAL.
SFC HIGH WILL SHIFT EAST OF THE AREA FOR MON AND TUE WITH RETURN
SRLY FLOW KICKIGN IN HELPING TO BOOST TEMPS A FEW DEGREES ABOVE
NORMAL. STILL A LOT OF UNCERTAINTY WITH THE TIMING/POSITIONING AND
STRENGTH OF NEXT WEATHER MAKE MID NEXT WEEK. WITH MED RANGE MODELS
HAVING A DIFFICULT TIME WILL KEEP EXTEND FCST AS IS HINTING AT
BEST CHANCE FOR SHRAS/TSRAS ON WED. UPPER TROF MAY THEN CLOSE OFF
SOMEWHERE OVER THE EASTERN U.S. FOR LATE NEXT WEEK BUT OVERALL
CONFIDENCE IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 44 52 37 68 / 50 30 10 0
SHOALS 43 54 37 69 / 50 30 10 0
CULLMAN 44 53 38 69 / 50 30 10 0
FAYETTEVILLE 45 50 37 67 / 50 30 10 0
FT PAYNE 45 51 37 66 / 60 30 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
09
Hazardous weather outlook, Apr 1, 11:47 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1147 AM CST FRI APR 1 2005
ALZ001>010-016-TNZ076-096-097-020400-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1147 AM CST FRI APR 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE..
.DAY ONE...(THROUGH TONIGHT)...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE
VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE
AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS
POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND
WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED
TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS
TIME.
THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING...
ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE
SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL.
THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE
EARLY AFTERNOON HOURS. ADDITIONAL LIGHT RAIN WILL BE POSSIBLE
TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS
APPROACHING 30 TO 35 MPH.
.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO
MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY
STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN
REQUESTED...BUT IS POSSIBLE THIS AFTERNOON.
JE
In the hours before
Special weather statement, Apr 1, 1:32 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
132 PM CST FRI APR 1 2005
ALZ003-012000-
FRANKLIN AL-
132 PM CST FRI APR 1 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS APPROACHING
FRANKLIN COUNTY ALABAMA...
AT 130 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM EVERGREEN TO BELMONT MISSISSIPPI...MOVING NORTHEAST AT
45 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF WESTERN FRANKLIN
COUNTY THROUGH 2 PM.
WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH
THESE STORMS.
SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...RED BAY...VINA...
HAMILTON...PLEASANT SITE...BELGREEN AND THE NATCHEZ TRACE PARKWAY.
PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW.
THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
RB
Special weather statement, Apr 1, 1:38 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
138 PM CST FRI APR 1 2005
ALZ002-012000-
COLBERT-
138 PM CST FRI APR 1 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL IN COLBERT COUNTY ALABAMA...
AT 136 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM ZIP CITY TO RED BAY...MOVING EAST AND NORTHEAST AT 55
MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF COLBERT COUNTY THROUGH 2
PM.
WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH
THESE STORMS.
SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...CHEROKEE...MUSCLE
SHOALS...TUSCUMBIA...SHEFFIELD...AND RED ROCK. THE NATCHEZ TRACE
PARKWAY WILL ALSO BE AFFECTED. PERSONS IN THE PATH OF THESE STORMS
SHOULD SEEK SHELTER NOW.
THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
JE
Special weather statement, Apr 1, 2:18 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 PM CST FRI APR 1 2005
ALZ003-004-012045-
FRANKLIN AL-LAWRENCE-
218 PM CST FRI APR 1 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL FOR FRANKLIN AND LAWRENCE COUNTIES ALABAMA...
AT 218 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM HAMILTON TO HODGES...AND NEAR PLEASANT RIDGE...MOVING
EAST AND NORTHEAST AT 55 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF
CENTRAL AND EASTERN FRANKLIN...AND MUCH OF WESTERN AND CENTRAL
LAWRENCE COUNTY THROUGH 245 PM CST.
WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH
THESE STORMS.
SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...DUKETON...PHIL
CAMPBELL...THARPTON...MOUNT HOPE...MOULTON...AND TOWN CREEK. PERSONS
IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW.
THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
RSB
Special weather statement, Apr 1, 2:39 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
239 PM CST FRI APR 1 2005
ALZ001>003-012145-
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-
THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 122 FOR THE FOLLOWING AREAS
IN ALABAMA THIS CANCELS 3 COUNTIES
IN NORTHWEST ALABAMA
COLBERT FRANKLIN AL LAUDERDALE
THIS INCLUDES THE CITIES OF...MUSCLE SHOALS...
RUSSELLVILLE AND FLORENCE
ALZ004>010-016-TNZ076-096>097-020000-
CULLMAN AL-DEKALB AL-JACKSON AL-LAWRENCE AL-
LIMESTONE AL-MADISON AL-MARSHALL AL-MORGAN AL-
FRANKLIN TN-LINCOLN TN-MOORE TN-
SEVERE THUNDERSTORM WATCH NUMBER 122 REMAINS VALID UNTIL 6 PM CST
FOR THE FOLLOWING AREAS
IN ALABAMA THIS WATCH INCLUDES 8 COUNTIES
IN NORTH CENTRAL ALABAMA
CULLMAN LIMESTONE MADISON
MORGAN
IN NORTHEAST ALABAMA
DEKALB JACKSON MARSHALL
IN NORTHWEST ALABAMA
LAWRENCE
IN TENNESSEE THIS WATCH INCLUDES 3 COUNTIES
IN SOUTHERN MIDDLE TENNESSEE
FRANKLIN TN LINCOLN MOORE
THIS INCLUDES THE CITIES OF...FAYETTEVILLE...HARTSELLE...
FORT PAYNE...MOULTON...GUNTERSVILLE...ATHENS...LYNCHBURG...
CULLMAN...SCOTTSBORO...HUNTSVILLE AND WINCHESTER
Special weather statement, Apr 1, 3:05 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST FRI APR 1 2005
ALZ004>007-012130-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
305 PM CST FRI APR 1 2005
...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM AND LOCALLY
HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN
COUNTIES...
AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO
ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS
WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF
LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY
THROUGH 330 PM CST.
WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS
IN THE PATHS OF THESE SHOULD SEEK SHELTER NOW.
THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
RSB
Special weather statement, Apr 1, 3:05 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CST FRI APR 1 2005
ALZ004>007-012130-
LAWRENCE-LIMESTONE-MADISON-MORGAN-
305 PM CST FRI APR 1 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY
HEAVY RAINFALL AFFECTING LAWRENCE...LIMESTONE...MADISON...AND MORGAN
COUNTIES...
AT 305 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM RURAL SOUTH CENTRAL FRANKLIN COUNTY...TO HILLSBORO TO
ELKMONT...MOVING EAST AND NORTHEAST AT 45 MPH. THIS LINE OF STORMS
WILL AFFECT MUCH OF EASTERN AND NORTHERN LAWRENCE COUNTY....MUCH OF
LIMESTONE COUNTY...AND WESTERN MORGAN...AND NORTHWEST MADISON COUNTY
THROUGH 330 PM CST.
WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF DIMES...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THESE STORMS. PERSONS
IN THE PATHS OF THESE STORMS SHOULD SEEK SHELTER NOW.
THESE STORMS COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO
MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
RSB
Thunderstorm Wind, Lincoln
- When
- April 1, 3:17 PM CST to 3:18 PM CST
- Where
- Lincoln County, 5 mi S of Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.083, -86.583
A tree and power pole were blown down by thunderstorm winds in Park City.
Thunderstorm Wind, Franklin
- When
- April 1, 3:40 PM CST to 3:41 PM CST
- Where
- Franklin County, Huntland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 35.050, -86.267
Estimated thunderstorm wind gust of 60 mph was reported in Huntland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 1, 20051 death · 1 event
- Flood in New York, April 1 to 6, 2005$12 million · 1 event
- Flood in Florida, April 1 to 7, 2005$5.0 million · 1 event
- Flash Flooding and Hail in Mississippi, April 1, 2005$840,000 · 1 in hail · 16 events
- Flood in New York, April 1 to 5, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 7, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New York, April 1 to 6, 2005$1.0 million · 1 event
- Flood in New Jersey, April 1 to 9, 2005$1.0 million · 1 event
- Flooding in Florida, April 1 to 3, 2005$750,000 · 2 events
- Flash Flooding and Flooding in Mississippi, April 1 to 2, 2005$600,000 · 6 events
- Flood in New York, April 1 to 6, 2005$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447181, 5447182.